Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Wilmington, OH

June 7, 2005Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2005, 6:49 PM EDT for Shelby County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 6:49 PM EDT (22:49 UTC)
Expired
Jun 7, 2005, 7:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 072249
SVRILN
OHC149-072330-
/O.NEW.KILN.SV.W.0045.050607T2249Z-050607T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHELBY COUNTY IN OHIO

* UNTIL 730 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR SIDNEY...MOVING NORTHEAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANNA...
  JACKSON CENTER...

IN ADDITION...SWANDERS...PORT JEFFERSON...PEMBERTON...MONTRA AND
MAPLEWOOD ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4038 8429 4019 8416 4035 8397 4049 8406

$$
1 follow-up statement
000 
WWUS51 KILN 072330
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT TUE JUN 7 2005

OHC149-072338-
/O.EXP.KILN.SV.W.0045.000000T0000Z-050607T2330Z/
SHELBY OH-
730 PM EDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY HAS
EXPIRED AT 730 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY 
RAIN AND GUSTY WINDS WILL STILL BE POSSIBLE WITH STORMS WHICH WILL
TRACK SLOWLY NORTHEAST ACROSS SHELBY COUNTY THROUGH 815 PM EDT.

LAT...LON 4038 8429 4019 8416 4035 8397 4049 8406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:51 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 7, 2:51 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT TUE JUN 7 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
A COLD FRONT WAS LOCATED OVER THE NORTHERN GREAT LAKES WITH H5
RIDGING IN PLACE ACROSS THE AREA.  THERE WAS SOME CU DEVELOPMENT
THIS AFTERNOON WITH SOME THIN CI AS WELL.  SHOWERS AND THUNDERSTORMS
WERE ISOLATED IN THE FAR SOUTH...WITH A MORE CONTIGUOUS AREA SOUTH
OF KLEX...WITH VERY SLOW MOVEMENT AS WOULD BE EXPECTED WITH THE
LIGHT WINDS ALOFT.  TEMPS WERE MAINLY IN THE UPPER 80S.

ANY CONVECTIVE ACTIVITY IN THE SOUTH WILL END QUICKLY THIS EVENING.
GENERALLY...SKIES WILL BE PARTLY CLOUDY OVERNIGHT.  LOWS WILL BE IN
THE MID TO UPPER 60S.

FOR WEDNESDAY...THERE IS MODERATE INSTABILITY PROGGED IN THE
AFTERNOON WITH THE GFS AND NAM...WITH MUCH LESS CIN IN THE FAR
SOUTH.  ALSO...THERE WILL BE A BIT MORE FORCING THAN TODAY AS THERE
ARE SOME H5 VORT LOBES PASSING ACROSS THE AREA...ALTHOUGH THE GFS
AND NAM DIFFER ON TIMING AND POSITION.  THE NAM AND GFS SHOW THE
SIGNIFICANT LOW LEVEL CONVERGENCE CONFINED ACROSS THE NORTHERN GREAT
LAKES WITH ANOTHER AREA OVER FAR EASTERN KY AND WEST VA.  STILL...IT
SEEMS THAT THE PROBABILITY OF PCPN WILL BE HIGHER THAN TODAY.
ALSO...EVEN THOUGH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL
LIKELY BE ACROSS THE SOUTH AND EAST....MAV AND MET POPS APPEAR TOO
HIGH AND SCATTERED AERIAL COVERAGE APPEARS REASONABLE AT THIS TIME
FOR ALL ZONES...DROPPING OFF IN THE EVENING.  LOOKING AT ACTIVITY IN
SOUTHERN KY TODAY...A FEW LOCATIONS...ESPECIALLY IN THE
SOUTH...COULD GET CONSIDERABLE AMOUNTS OF RAIN WITH SLOW MOVING
CELLS.  HIGHS WILL BE IN THE UPPER 80S FOR THE MOST PART THROUGH
THURSDAY WITH LOWS IN THE MID TO UPPER 60S.

FOR THURSDAY...THE AFTERNOON/EVENING CONVECTION PATTERN WILL
CONTINUE WITH CHANCE POPS.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
WARM AND HUMID PATTERN WILL CONTINUE THROUGH THE LONG TERM. BERMUDA
HIGH WILL SHIELD THE REGION FROM MAJOR SYSTEMS, BUT A MOIST UNSTABLE
AIRMASS WILL PERSIST. LACK OF STRONG UPPER SUPPORT AND SURFACE
CONVERGENCE POINTS TO A DIURNAL PATTERN OF DAYTIME CONVECTION AND
NIGHTTIME DISSIPATION. THEREFORE, WENT WITH CHANCE POPS EACH DAY AND
PARTLY CLOUDY CONDITIONS AT NIGHT. CHANCE OF RAIN MAY INCREASE ON
THE WEEKEND WITH THE POSSIBLE INFLUX OF TROPICAL MOISTURE.

PERSISTENT PATTERN WILL ALLOW CONTINUATION OF NEAR TO ABOVE NORMAL
TEMPS, WITH HIGHS GENERALLY IN THE MID 80S AND LOWS IN THE MID TO
UPPER 60S.

&&

.AVIATION (18Z-18Z)...
SCT CU THIS AFTERNOON WITH VERY THIN CI STREAMING IN ON NW FLOW.
CONVECTION TO THE SOUTH SEEMS TO BE INHIBITED BY THE CAP IN PLACE
OVER MUCH OF FCST AREA AND THIS CAP MAY WEAKEN OVER KY LATE TODAY
AND MORESO OVERNIGHT AS CONVERGENCE IS APPARENT AND THERE IS A
LITTLE LIFT WITH ASSOC WEAK VORTS MOVING THROUGH FCST AREA FROM S TO
N. NEW MODEL RUNS HAVE AN AREA OF PRECIP COVERING THE SRN AND ERN
1/3 OF CWA LATE TONIGHT AND EARLY TOMORROW. BELIEVE THAT THERE
SHOULD BE ENOUGH FORCING AND LLVL MOISTURE TO SUPPORT ISOLD TO SCT
CONVECTION SOMETIME LATE TONIGHT IN THE S AND EARLY TOMORROW IN THE
S AND E. PROBLEM HERE IS THAT THE VORTS WILL NOT BE EASILY TRACKED
AND IM CERTAIN THAT THE MODELS ARENT SHOWING A PERFECT PROG.

RESOLVED THIS BY PLACING TEMPO THUNDER AT KILN FOR AN HOUR OR TWO
TOMORROW MORNING AND DROPPED VSBYS HERE TO A MILE. ANY PARTICULAR
AREA THAT GETS A THUNDERSTORM TOMORROW WILL BE UNDER HEAVY RAIN AS
THE FLOW IS ALMOST NONEXISTENT AND ANY STORMS THAT DEVELOP WILL BE
NEARLY STATIONERY. A LONGER PERIOD OF JUST PROB 30 SEEMED PRUDENT AT
KCVG/KLUK...JUST AN HOUR OR TWO AT KDAY. CONVECTION MAY NOT REACH AS
FAR N AS THE NAM IS PUTTING IT...BUT IT ALSO SEEMED PRUDENT TO PLACE
A PROB30 AT KCMH/KLCK WITH HEAVY RAIN POSSIBLE TOMORROW
MORNING/EARLY AFTERNOON.

DRY AIR MIXED DOWN FROM DAYTIME HEATING WILL HAMPER ANY STORMS LATE
TODAY INTO TONIGHT.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 7, 5:21 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EDT TUE JUN 7 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080920-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
521 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

HOT AND HUMID CONDITIONS ARE EXPECTED TODAY.  TEMPERATURES AROUND 90
DEGREES COMBINED WITH HIGH RELATIVE HUMIDITIES WILL ALLOW THE HEAT
INDEX TO CLIMB TO NEAR 95.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTHERN KENTUCKY AND FAR SOUTHERN PORTIONS OF OHIO AND INDIANA.
SOME OF THESE STORMS MAY BE STRONG.  THUNDERSTORMS WILL DISSIPATE
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL
EXIST FOR THE NEXT SEVERAL DAYS AS A WARM HUMID AIRMASS REMAINS
ACROSS THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RYAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.